Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 6, 2012, 7:49 PM CDT for Carson County, Gray County, Texas. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2012, 7:49 PM CDT (00:49 UTC)
- Expired
- Apr 6, 2012, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Carson County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 47 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 7:55 PM CDT | HAIL 1 | Panhandle, TX | QUATER AND PENNY SIZE HAIL REPORTED IN PANHANDLE |
| Apr 6, 8:31 PM CDT | TSTM WND GST 60 | 2 N White Deer, TX | QUARTER SIZE HAIL AND 60 MPH WINDS REPORTED NORTH OF WHITE DEER |
| Apr 6, 8:31 PM CDT | HAIL 1 | 2 N White Deer, TX | QUARTER SIZE HAIL AND 60 MPH WINDS REPORTED NORTH OF WHITE DEER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
915 WUUS54 KAMA 070049 SVRAMA TXC065-179-070130- /O.NEW.KAMA.SV.W.0026.120407T0049Z-120407T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 749 PM CDT FRI APR 6 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARSON COUNTY IN THE PANHANDLE OF TEXAS WEST CENTRAL GRAY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 830 PM CDT * AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PANHANDLE...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PANHANDLE... SKELLYTOWN... WHITE DEER... KINGSMILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3562 10116 3550 10100 3521 10143 3535 10158 TIME...MOT...LOC 0049Z 228DEG 31KT 3534 10141 $$ KB
2 follow-up statements
258 WWUS54 KAMA 070106 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 806 PM CDT FRI APR 6 2012 TXC065-179-070130- /O.CON.KAMA.SV.W.0026.000000T0000Z-120407T0130Z/ GRAY TX-CARSON TX- 806 PM CDT FRI APR 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CARSON AND WEST CENTRAL GRAY COUNTIES... AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PANHANDLE...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3527 10134 3538 10153 3562 10116 3550 10100 TIME...MOT...LOC 0106Z 228DEG 30KT 3541 10132 $$ KB
414 WWUS54 KAMA 070119 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 819 PM CDT FRI APR 6 2012 TXC065-179-070130- /O.CON.KAMA.SV.W.0026.000000T0000Z-120407T0130Z/ GRAY TX-CARSON TX- 819 PM CDT FRI APR 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHEASTERN CARSON AND WEST CENTRAL GRAY COUNTIES... AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WHITE DEER...OR ABOUT 7 MILES NORTHEAST OF PANHANDLE...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3533 10126 3543 10146 3562 10116 3550 10100 TIME...MOT...LOC 0119Z 228DEG 30KT 3543 10123 $$ KB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:40 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 6, 6:40 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT FRI APR 6 2012 .AVIATION... 00Z TAFS...AN ENHANCED CU FIELD WAS IN PLACE FROM SOUTHEAST OF KDHT THROUGH KAMA EARLY THIS EVENING...WITH SHOWERS AND THUNDERSTORMS TRYING TO DEVELOP IN THIS ZONE OF ENHANCED LOW-LEVEL CONVERGENCE ALONG AND EAST OF A DIFFUSE DRYLINE. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH AROUND 03Z...BEFORE CHANCES FADE WITH LOSS OF DIURNAL HEATING. WILL CARRY A VCSH REMARK AT KAMA FOR NOW WHERE THE BEST CHANCES OF AN ISOLATED SHOWER OR STORM WILL BE...AND AMEND IF DEVELOPMENT IMPACTING THE TERMINAL BECOMES MORE IMMINENT. WILL KEEP ANY MENTION OUT OF KDHT AND KGUY WHERE CHANCES APPEAR QUITE LOW ATTM. IF STORMS DEVELOP...THEY WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. FOCUS THEN TURNS TO A COLD FRONT TO PUSH THROUGH THE AREA LATER TONIGHT INTO EARLY SATURDAY MORNING. EXPECT THE FRONT TO PUSH THROUGH KGUY AND KDHT AROUND 09Z AND KAMA 12-13Z. SOUTHEAST WINDS WILL TURN TO THE NORTH/NORTHEAST BEHIND THE FRONT AND BECOME GUSTY. COULD SEE A BRIEF PERIOD OF MVFR CIGS BEHIND THE FRONT MAINLY AT KAMA...WITH LIKELY ONLY SOME SCT LOWER CLOUDS AT KGUY AND POSSIBLY KDHT. SUSTAINED SPEEDS NEAR 25 KTS WITH GUSTS OF 30-35 KTS EXPECTED AT KAMA AND KGUY...WITH STRONGER WINDS OF 25-30 KTS WITH GUSTS OVER 35 KTS AT KDHT. WINDS WILL STEADILY DISSIPATE SATURDAY AFTERNOON AND VEER TO EAST/NORTHEAST BY LATE AFTERNOON. KB && .PREV DISCUSSION... /ISSUED 321 PM CDT FRI APR 6 2012/ DISCUSSION... THERE HAS NOT REALLY BEEN A WELL DEFINED DRYLINE THAT HAS DEVELOPED. THERE IS ONE AREA OF CONFLUENT SURFACE FLOW APPROXIMATELY ALONG A LINE FROM BOYS RANCH TO AMARILLO TO WAYSIDE...BUT DEW POINTS ARE SIMILAR ALONG BOTH SIDES OF THIS AXIS...AND WHAT CLOUD COVER HAS DEVELOPED HAS BEEN MOSTLY CUMULUS WITH LITTLE VERTICAL EXTENT. TONIGHT...KEPT THE SLIGHT CHANCE POPS FOR THIS EVENING...BUT HAVE VERY LOW CONFIDENCE THAT ANYTHING WILL DEVELOP GIVEN THAT THE PERSISTENT LOW CLOUD COVER HAS INHIBITED MAXIMUM DIURNAL HEATING. THE COLD FRONT STILL LOOKS ON TRACK TO ARRIVE GENERALLY BETWEEN 06 AND 12Z FOR MUCH OF THE REGION. SATURDAY NIGHT THROUGH TUESDAY...STILL CONSIDERABLE UNCERTAINTY IN PRECIPITATION CHANCES THROUGH THIS PERIOD WITH THE PROGRESSION AND EVOLUTION OF THE NEXT SHORT WAVE UPPER LEVEL RIDGE. WHILE THERE IS HIGH CONFIDENCE THAT MUCH NEEDED LOW LEVEL MOISTURE ADVECTION WILL BE IN PLACE FOR MUCH IF NOT ALL OF THIS PERIOD...THE UNCERTAINTY REMAINS WITH THE PATTERN LACKING ANY SIGNIFICANT SYNOPTIC SCALE FEATURE THAT WOULD PROVIDE ENOUGH LIFT FOR PRECIPITATION DEVELOPMENT. KEPT CLOSE TO THE PREVIOUS FORECAST WITH JUST SLIGHT CHANCE POPS THROUGH MOST OF THIS PERIOD WITH THE EXCEPTION OF MONDAY. WEDNESDAY THROUGH THURSDAY...BIGGEST CHANGE WITH THE 12Z GFS AND ECMWF WAS TO SLOW THE PROGRESSION AND DEVELOPMENT OF THE PACIFIC FRONT THROUGH THIS TIME PERIOD. THE PACIFIC FRONT IS NOW NOT EXPECTED TO ARRIVE IN THE REGION UNTIL WEDNESDAY NIGHT AT THE EARLIEST. AS A RESULT...THE BEST PRECIPITATION CHANCES...ALONG AND AHEAD OF THE FRONT...WOULD BE DELAYED AS WELL. JOHNSON FIRE WEATHER... DEW POINT TEMPERATURES WERE SLOW TO FALL...EVEN IN THE FAR WESTERN PANHANDLES AND THE DRYLINE NEVER REALLY DEVELOPED IN THE PANHANDLES. AS A RESULT...ELEVATED FIRE WEATHER CONDITIONS NEVER DEVELOPED. THEREFORE...HAVE CANCELED THE FIRE DANGER STATEMENT. A COLD FRONT SHOULD MOVE THROUGH THE REGION BETWEEN MIDNIGHT TONIGHT AND 8 AM CDT TOMORROW MORNING. THOUGH NORTHERLY WINDS WILL BE BREEZY BEHIND THE FRONT...15 TO 25 MPH WITH SOME HIGHER GUSTS...DO NOT EXPECT ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS...AS THE MUCH COOLER AIR SHOULD HELP KEEP RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT TOMORROW. INCREASING ATMOSPHERIC MOISTURE AND SPORADIC RAIN CHANCES EARLY NEXT WEEK SHOULD PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS FOR THE NEXT SEVERAL DAYS. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/11
Hazardous weather outlook, Apr 6, 3:29 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT FRI APR 6 2012 OKZ001>003-TXZ001>020-071100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 329 PM CDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE IN THE EASTERN PANHANDLES THIS EVENING. SOME STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS. NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED BEHIND A COLD FRONT THAT WILL PUSH SOUTH THROUGH THE REGION LATE TONIGHT. THUS...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN THE SOUTHEASTERN TEXAS PANHANDLE SATURDAY NIGHT THROUGH MONDAY MORNING...AND ACROSS ALL OF THE PANHANDLES MONDAY NIGHT THROUGH TUESDAY NIGHT. STORMS THROUGH THIS TIME PERIOD ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. THE NEXT CHANCE FOR SEVERE THUNDERSTORMS WILL BE WEDNESDAY AFTERNOON AND NIGHT ACROSS ALL OF THE PANHANDLES. THE PRIMARY HAZARDS ARE EXPECTED TO BE LARGE HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
In the hours before
Special weather statement, Apr 6, 7:14 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 714 PM CDT FRI APR 6 2012 TXZ012-013-017-018-070115- POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX- 714 PM CDT FRI APR 6 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR ARMSTRONG...CARSON... RANDALL AND POTTER COUNTIES. AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF WASHBURN...OR ABOUT 10 MILES EAST OF AMARILLO...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 60 min |
| Apr 6, 9:31 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 50 min |
| Apr 7, 3:30 PM CDT | Frost Advisory | AMA | Dallam, Hansford, Hartley, Hemphill, Hutchinson, Lipscomb and 4 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.